Alert archive / Texas / Freeze Warnings in 2011

Freeze Warning 9, NWS Brownsville, TX

December 6, 20118 counties in Texas

NWS Brownsville, TX issued this freeze warning at Dec 6, 2011, 2:23 PM CST for 8 counties in Texas. It took effect at Dec 7, 2011, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 6, 2011, 2:23 PM CST (20:23 UTC)
In effect from
Dec 7, 2011, 12:00 AM CST
Expired
Dec 7, 2011, 8:00 AM CST
In force
8 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 8.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2011-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2011-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
382 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

788 
WWUS74 KBRO 062023
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
223 PM CST TUE DEC 6 2011

...FREEZING TEMPERATURES EXPECTED ACROSS MOST OF DEEP SOUTH TEXAS
TONIGHT...

.SURFACE HIGH PRESSURE WILL SETTLE OVER SOUTH TEXAS LATER TONIGHT
RESULTING IN MUCH COLDER AND DRIER AIR TO SPREAD ACROSS ALL OF
DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY. THE DIMINISHING WINDS
AND CLEARING SKIES WILL ALLOW TEMPERATURES TO PLUMMET LATE TONIGHT
ACROSS ALL OF DEEP SOUTH TEXAS. MOST OF DEEP SOUTH TEXAS WILL
LIKELY NEAR OR BELOW FREEZING TEMPERATURES FOR SEVERAL HOURS WITH
THE EXCEPTION OF COASTAL WILLACY AND COASTAL CAMERON COUNTIES
WHICH WILL SEE OVERNIGHT LOW TEMPERATURES JUST ABOVE FREEZING. 

TXZ249>251-070500-
/O.UPG.KBRO.FZ.A.0008.111207T0700Z-111207T1400Z/
/O.NEW.KBRO.FZ.W.0009.111207T0600Z-111207T1400Z/
/O.NEW.KBRO.FZ.A.0009.111208T0800Z-111208T1400Z/
JIM HOGG-BROOKS-KENEDY-
INCLUDING THE CITIES OF...HEBBRONVILLE...FALFURRIAS...SARITA
223 PM CST TUE DEC 6 2011

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
WEDNESDAY. A FREEZE WATCH HAS ALSO BEEN REISSUED. THIS FREEZE WATCH
IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING.

* TEMPERATURES...THE OVERNIGHT LOWS TONIGHT WILL FALL INTO THE 28
  TO 32 DEGREE RANGE FOR 3 TO 7 HOURS FROM AROUND 1 AM TO 8 AM
  EARLY WEDNESDAY MORNING. THE LOWEST TEMPERATURES WILL LIKELY
  OCCUR JUST BEFORE SUNRISE WEDNESDAY. ANOTHER ROUND OF NEAR OR
  BELOW FREEZING TEMPERATURES WILL BE POSSIBLE AGAIN LATE
  WEDNESDAY NIGHT THROUGH SUNRISE THURSDAY MORNING.

* IMPACTS...FREEZING TEMPERATURES WILL AFFECT TENDER PLANTS AND 
  VEGETATION. PETS AND CATTLE SHOULD HAVE ADEQUATE SHELTER AND 
  EXPOSED PIPES WILL NEED TO BE COVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO FALL
TO BETWEEN 28 AND 32 DEGREES FOR 2 OR MORE HOURS OVER A WIDESPREAD
AREA.

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...
AND BRING PETS INDOORS THIS EVENING.

A FREEZE WATCH IS ISSUED FOR THE POTENTIAL OF 2 OR MORE HOURS OF
TEMPERATURES AT OR BELOW 32 DEGREES WITHIN 24 TO 48 HOURS.

&&

$$

TXZ248-252-254-070500-
/O.UPG.KBRO.FZ.A.0008.111207T0700Z-111207T1400Z/
/O.NEW.KBRO.FZ.W.0009.111207T0600Z-111207T1400Z/
ZAPATA-STARR-INLAND WILLACY-
INCLUDING THE CITIES OF...ZAPATA...RIO GRANDE CITY...ROMA...
RAYMONDVILLE
223 PM CST TUE DEC 6 2011

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES...THE OVERNIGHT LOWS TONIGHT WILL FALL INTO THE 28 TO
  32 DEGREE RANGE FOR 3 TO 7 HOURS FROM AROUND 1 AM TO 8 AM EARLY
  WEDNESDAY MORNING. THE LOWEST TEMPERATURES WILL LIKELY OCCUR
  JUST BEFORE SUNRISE WEDNESDAY.

* IMPACTS...FREEZING TEMPERATURES WILL AFFECT TENDER PLANTS AND
  VEGETATION. PETS AND CATTLE SHOULD HAVE ADEQUATE SHELTER AND
  EXPOSED PIPES WILL NEED TO BE COVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO FALL
TO BETWEEN 28 AND 32 DEGREES FOR 2 OR MORE HOURS OVER A
WIDESPREAD AREA.

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS...AND BRING PETS INDOORS THIS EVENING.

&&

$$

TXZ253-255-070500-
/O.NEW.KBRO.FZ.W.0009.111207T0600Z-111207T1400Z/
HIDALGO-INLAND CAMERON-
INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION...
WESLACO...BROWNSVILLE...HARLINGEN
223 PM CST TUE DEC 6 2011

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
WEDNESDAY. 

* TEMPERATURES...THE OVERNIGHT LOWS TONIGHT WILL FALL INTO THE 28
  TO 32 DEGREE RANGE FOR 3 TO 7 HOURS FROM AROUND 1 AM TO 8 AM
  EARLY WEDNESDAY MORNING ACROSS MUCH OF NORTHERN HIDALGO AND
  NORTHERN INLAND CAMERON COUNTIES. THOSE AREA ALONG AND SOUTH OF
  THE HIGHWAY 83 CORRIDOR WILL LIKELY SEE SLIGHTLY WARMER
  OVERNIGHT LOWS TONIGHT NEAR OR JUST ABOVE THE FREEZING MARK.

* IMPACT...FREEZING TEMPERATURES WILL AFFECT TENDER PLANTS AND
  VEGETATION. PETS AND CATTLE SHOULD HAVE ADEQUATE SHELTER AND
  EXPOSED PIPES WILL NEED TO BE COVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO FALL
TO BETWEEN 28 AND 32 DEGREES FOR 2 OR MORE HOURS OVER A
WIDESPREAD AREA.

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS...AND BRING PETS INDOORS THIS EVENING.

&&

$$
3 follow-up statements
496 
WWUS74 KBRO 070321
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
921 PM CST TUE DEC 6 2011

...FREEZING TEMPERATURES EXPECTED ACROSS MOST OF DEEP SOUTH TEXAS
TONIGHT...

.SURFACE HIGH PRESSURE WILL SETTLE OVER SOUTH TEXAS LATER TONIGHT
RESULTING IN MUCH COLDER AND DRIER AIR TO SPREAD ACROSS ALL OF
DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY. THE DIMINISHING WINDS
AND CLEARING SKIES WILL ALLOW TEMPERATURES TO PLUMMET LATE
TONIGHT ACROSS ALL OF DEEP SOUTH TEXAS. MOST OF DEEP SOUTH TEXAS
WILL LIKELY NEAR OR BELOW FREEZING TEMPERATURES FOR SEVERAL HOURS
WITH THE EXCEPTION OF COASTAL WILLACY AND COASTAL CAMERON COUNTIES
AND ALONG AND SOUTH OF HIGHWAY 281 ALONG THE RIO GRANDE RIVER
WHICH WILL SEE OVERNIGHT LOW TEMPERATURES JUST ABOVE FREEZING.

TXZ249>251-071400-
/O.CON.KBRO.FZ.W.0009.111207T0600Z-111207T1400Z/
/O.CON.KBRO.FZ.A.0009.111208T0800Z-111208T1400Z/
JIM HOGG-BROOKS-KENEDY-
INCLUDING THE CITIES OF...HEBBRONVILLE...FALFURRIAS...SARITA
921 PM CST TUE DEC 6 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST WEDNESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

* TEMPERATURES...THE OVERNIGHT LOWS TONIGHT WILL FALL INTO THE 28
  TO 32 DEGREE RANGE FOR 3 TO 7 HOURS FROM AROUND 1 AM TO 8 AM
  EARLY WEDNESDAY MORNING. THE LOWEST TEMPERATURES WILL LIKELY
  OCCUR JUST BEFORE SUNRISE WEDNESDAY. ANOTHER ROUND OF NEAR OR
  BELOW FREEZING TEMPERATURES WILL BE POSSIBLE AGAIN LATE
  WEDNESDAY NIGHT THROUGH SUNRISE THURSDAY MORNING.

* IMPACTS...FREEZING TEMPERATURES WILL AFFECT TENDER PLANTS AND 
  VEGETATION. PETS AND CATTLE SHOULD HAVE ADEQUATE SHELTER AND 
  EXPOSED PIPES WILL NEED TO BE COVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO FALL
TO BETWEEN 28 AND 32 DEGREES FOR 2 OR MORE HOURS OVER A
WIDESPREAD AREA.

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS... AND BRING PETS INDOORS THIS EVENING.

A FREEZE WATCH IS ISSUED FOR THE POTENTIAL OF 2 OR MORE HOURS OF
TEMPERATURES AT OR BELOW 32 DEGREES WITHIN 24 TO 48 HOURS.

&&

$$

TXZ248-252>255-071400-
/O.CON.KBRO.FZ.W.0009.111207T0600Z-111207T1400Z/
ZAPATA-STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-
INCLUDING THE CITIES OF...ZAPATA...RIO GRANDE CITY...ROMA...
MCALLEN...EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN
921 PM CST TUE DEC 6 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST WEDNESDAY...

* TEMPERATURES...THE OVERNIGHT LOWS TONIGHT WILL FALL INTO THE 28
  TO 32 DEGREE RANGE FOR 3 TO 5 HOURS FROM AROUND 3 AM TO 8 AM
  EARLY WEDNESDAY MORNING. THE LOWEST TEMPERATURES WILL LIKELY
  OCCUR JUST BEFORE SUNRISE WEDNESDAY.

* IMPACTS...FREEZING TEMPERATURES WILL AFFECT TENDER PLANTS AND 
  VEGETATION. PETS AND CATTLE SHOULD HAVE ADEQUATE SHELTER AND 
  EXPOSED PIPES WILL NEED TO BE COVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO FALL
TO BETWEEN 28 AND 32 DEGREES FOR 2 OR MORE HOURS OVER A
WIDESPREAD AREA.

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS...AND BRING PETS INDOORS THIS EVENING.

&&

$$
044 
WWUS74 KBRO 070955 AAA
NPWBRO

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
355 AM CST WED DEC 7 2011

...EPISODES OF FREEZING TEMPERATURES THROUGH THE NEXT 24 HOURS...

.SURFACE HIGH PRESSURE WILL CONTINUE TO SETTLE OVER SOUTH TEXAS
EARLY THIS MORNING...ALLOWING FOR MUCH COLDER AND DRIER AIR TO
SPREAD ACROSS ALL OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY.
CALM TO LIGHT WINDS AND MOSTLY CLEAR SKIES WILL ALLOW SURFACE 
TEMPERATURES TO CONTINUE TO FALL PRIOR TO SUNRISE THIS MORNING 
ACROSS ALL OF DEEP SOUTH TEXAS. MOST OF DEEP SOUTH TEXAS WILL
LIKELY BE AT OR BELOW THE FREEZING MARK FOR SEVERAL HOURS WITH
THE EXCEPTION OF THE COASTAL PORTIONS OF CAMERON AND WILLACY
COUNTY AND ALONG AND SOUTH OF EXPRESSWAY 83 TO THE RIO GRANDE
RIVER. ANOTHER ROUND OF FREEZING TEMPERATURES IS POSSIBLE FOR
TONIGHT WITHIN JIM HOGG...BROOKS...AND KENEDY COUNTY.

TXZ249>251-071400-
/O.CON.KBRO.FZ.W.0009.000000T0000Z-111207T1400Z/
/O.CON.KBRO.FZ.A.0009.111208T0800Z-111208T1400Z/
JIM HOGG-BROOKS-KENEDY-
INCLUDING THE CITIES OF...HEBBRONVILLE...FALFURRIAS...SARITA
355 AM CST WED DEC 7 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

* TEMPERATURES...LOWS WILL FALL INTO THE 28 TO 32 DEGREE RANGE FOR
  3 TO 7 HOURS FROM AROUND 1 AM TO 8 AM EARLY THIS MORNING. THE
  LOWEST TEMPERATURES WILL LIKELY OCCUR JUST BEFORE SUNRISE. 

* IMPACTS...FREEZING TEMPERATURES WILL AFFECT TENDER PLANTS AND 
  VEGETATION. PETS AND CATTLE SHOULD HAVE ADEQUATE SHELTER AND 
  EXPOSED PIPES WILL NEED TO BE COVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO FALL
TO BETWEEN 28 AND 32 DEGREES FOR 2 OR MORE HOURS OVER A WIDESPREAD
AREA.

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...
AND BRING PETS INDOORS. 

A FREEZE WATCH IS ISSUED FOR THE POTENTIAL OF 2 OR MORE HOURS OF
TEMPERATURES AT OR BELOW 32 DEGREES WITHIN 24 TO 48 HOURS.

&&

$$

TXZ248-252>255-071400-
/O.CON.KBRO.FZ.W.0009.000000T0000Z-111207T1400Z/
ZAPATA-STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-
INCLUDING THE CITIES OF...ZAPATA...RIO GRANDE CITY...ROMA...
MCALLEN...EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN
355 AM CST WED DEC 7 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...

* TEMPERATURES...LOWS WILL FALL INTO THE 28 TO 32 DEGREE RANGE FOR
  3 TO 5 HOURS FROM AROUND 3 AM TO 8 AM EARLY THIS MORNING. THE
  LOWEST TEMPERATURES WILL LIKELY OCCUR JUST BEFORE SUNRISE. 

* IMPACTS...FREEZING TEMPERATURES WILL AFFECT TENDER PLANTS AND 
  VEGETATION. PETS AND CATTLE SHOULD HAVE ADEQUATE SHELTER AND 
  EXPOSED PIPES WILL NEED TO BE COVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO FALL
TO BETWEEN 28 AND 32 DEGREES FOR 2 OR MORE HOURS OVER A WIDESPREAD
AREA.

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...
AND BRING PETS INDOORS. 

&&

$$
819 
WWUS74 KBRO 071422
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
822 AM CST WED DEC 7 2011

...FREEZING TEMPERATURES POSSIBLE AGAIN TONIGHT ACROSS JIM
HOGG...BROOKS AND KENEDY COUNTIES...

.SURFACE HIGH PRESSURE WILL CONTINUE TO SETTLE OVER SOUTH TEXAS
TODAY ALLOWING FOR COOLER AND DRIER AIR TO SPREAD ACROSS ALL OF
THE AREA. LIGHT AND VARIABLE WINDS AND MOSTLY CLEAR SKIES EXPECTED
LATER TONIGHT THROUGH THURSDAY MORNING WILL ALLOW THE SURFACE
TEMPERATURES TO FALL ONCE AGAIN. ANOTHER ROUND OF NEAR TO BELOW
FREEZING TEMPERATURES WILL BE POSSIBLE AGAIN ACROSS JIM HOGG...
BROOKS AND KENEDY COUNTIES LATE TONIGHT THROUGH EARLY THURSDAY
MORNING. THE REST OF DEEP SOUTH TEXAS AND THE LOWER RIO GRANDE
VALLEY WILL LIKELY SEE THE MERCURY REMAIN JUST ABOVE FREEZING
THROUGH SUNRISE THURSDAY. 

TXZ249>251-072200-
/O.EXP.KBRO.FZ.W.0009.000000T0000Z-111207T1400Z/
/O.CON.KBRO.FZ.A.0009.111208T0800Z-111208T1400Z/
JIM HOGG-BROOKS-KENEDY-
INCLUDING THE CITIES OF...HEBBRONVILLE...FALFURRIAS...SARITA
822 AM CST WED DEC 7 2011

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...
...FREEZE WARNING HAS EXPIRED...

* TEMPERATURES...THE MERCURY WILL FALL TO NEAR OR BELOW FREEZING
  FOR 3 TO 7 HOURS FROM AROUND 2 AM TO 9 AM EARLY THURSDAY
  MORNING. THE OVERNIGHT LOW TEMPERATURES WILL RANGE FROM 28 TO 32
  DEGREES ACROSS JIM HOGG...BROOKS AND KENEDY COUNTIES.

* IMPACTS...FREEZING TEMPERATURES WILL AFFECT TENDER PLANTS AND
  VEGETATION. PETS AND CATTLE SHOULD HAVE ADEQUATE SHELTER AND
  EXPOSED PIPES WILL NEED TO BE COVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH IS ISSUED FOR THE POTENTIAL OF 2 OR MORE HOURS OF
TEMPERATURES AT OR BELOW 32 DEGREES WITHIN 24 TO 48 HOURS.

&&

$$

TXZ248-252>255-071530-
/O.EXP.KBRO.FZ.W.0009.000000T0000Z-111207T1400Z/
ZAPATA-STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-
INCLUDING THE CITIES OF...ZAPATA...RIO GRANDE CITY...ROMA...
MCALLEN...EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN
822 AM CST WED DEC 7 2011

...FREEZE WARNING HAS EXPIRED...

AFTER EARLY MORNING LOWS IN THE UPPER 20S TO LOWER 30S...THE
MERCURY WILL QUICKLY CLIMB ABOVE THE FREEZING MARK THIS MORNING
ACROSS DEEP SOUTH TEXAS.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this freeze warning went out at Dec 6, 1:46 PM CST, 37 minutes earlier.

Area forecast discussion, Dec 6, 1:46 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
146 PM CST TUE DEC 6 2011

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...THE MAIN ISSUE FOR
THE UPCOMING SHORT TERM PERIOD IS THE EXPECTED COLD TEMPS AND WIND
CHILL VALUES. THE LIGHT TO MODERATE NORTHERLY LOW LEVEL FLOW WILL
CONTINUE THROUGHOUT THE OVERNIGHT HOURS AND INTO EARLY WED MORNING
WHICH WILL MAINTAIN STEADY CAA ACROSS THE REGION. THE 12Z BRO
SOUNDING SHOWS THAT THE COLD POOL EXTENDS UP THROUGH THE 4 KFT
LEVEL AND THE NAM FORECAST SOUNDINGS SHOWS THE CAA PERSISTING AND
STEADILY DEEPENING THROUGH 12Z TOMORROW. MUCH DRIER AIR WILL ALSO
BE FILTERING INTO THE REGION FROM THE NORTH AND NORTHWEST WHICH
WILL ALLOW THE CLD COVER TO DISSIPATE BY SUNRISE TOMORROW. THIS
WILL COMBINE WITH SOME SLOWLY SLACKENING SURFACE WINDS TO ALLOW A
BIT MORE OF A RADIATIONAL COOLING COMPONENT THROUGH EARLY
TOMORROW. MAV AND MET LOW TEMP GUIDANCE FOR TONIGHT HAS BEEN
PRETTY CONSISTENT IN MAINTAINING MIN TEMPS AROUND THE AREA AT OR
BELOW FREEZING OVER THE LAST SEVERAL MODEL RUNS. IN FACT THE LAST
SEVERAL MAV AND MET RUNS HAVE SHOWN A SLOW BUT STEADY DOWNWARD
TURN IN THE EXPECTED MINS TONIGHT. SO WILL UPGRADE THE FREEZE
WATCH TO A FREEZE WARNING FOR ALL OF DEEP SOUTH TEXAS EXCEPT FOR
COASTAL WILLACY AND COASTAL CAMERON COUNTIES WHERE THE INFLUENCE
OF THE WARM GULF WATERS WILL MAINTAIN THE EXPECTED MINS TONIGHT
ABOVE FREEZING.

ALTHOUGH THE INLAND SURFACE WINDS WILL BE SLACKENING SOME TONIGHT
THEY WILL REMAIN STRONG ENOUGH TO PUSH THE WIND CHILL VALUES DOWN
INTO THE 20S BY SUNRISE WED. THIS WILL BE LOW ENOUGH AND FOR LONG
ENOUGH OF A DURATION TO MEET THE REQUIREMENTS FOR A WIND CHILL
ADVISORY ACROSS THE ENTIRE REGION.

AS THE DRIER AIR MOVES INTO THE REGION LATER TONIGHT INTO TOMORROW
THE GENERALLY CLR SKIES WILL BE MORE ABUNDANT ACROSS THE ENTIRE AREA
TOMORROW AND TOMORROW NIGHT. AS THE CENTER OF THE SURFACE RIDGE
MOVES CLOSER TO THE TX COASTLINE TOMORROW THE EXPECTED WINDS FOR
TOMORROW NIGHT WILL LIKELY BECOME MORE LIGHT AND VARIABLE. THIS IN
COMBINATION WITH VERY LOW DEW POINT VALUES IN THE TEENS TO LOWER 20S
WILL SET THE STAGE FOR ANOTHER ROUND OF NEAR FREEZING LOW TEMPS LATE
TUES NIGHT INTO EARLY WED MORNING ACROSS THE NORTHERN TIER OF
COUNTIES. SO WILL POST ANOTHER FREEZE WATCH FOR THE NORTHERN THREE
COUNTIES OF JIM HOGG/BROOKS AND KENEDY FOR TOMORROW NIGHT.

MAV AND MET GUIDANCE IS IN PRETTY GOOD AGREEMENT FOR OVERALL TEMP
TRENDS IN THE SHORT TERM. WILL BE GOING WILL A BLEND OF THE TWO
MODELS SETS FOR TEMPS THROUGH TOMORROW NIGHT. OVERALL CONFIDENCE IN
THE NUMERICAL GUIDANCE IS ABOVE AVERAGE.

.LONG TERM /THURSDAY THROUGH TUESDAY/...BROAD SURFACE HIGH PRESSURE
CENTERED OVER THE LOWER MISSISSIPPI VALLEY UNDER A RATHER ZONAL MID
LEVEL PATTERN WILL START THE LONG TERM PERIOD WITH LIGHT SOUTHEAST
WINDS...PARTLY CLOUDY SKIES AND COOL DAY TIME TEMPERATURES IN THE
MID TO UPPER 60S. A CHILLY NIGHT WILL FOLLOW WITH TEMPS FROM THE MID
40S IN THE UPPER VALLEY TO THE MID 50S IN THE LOWER VALLEY.

A BRIEF WARMING TREND WILL CONTINUE ON FRIDAY WITH DAYTIME HIGH
TEMPS INCREASING INTO THE LOWER 70S ACROSS THE LOWER VALLEY WHILE
REMAINING IN THE 60S IN THE UPPER VALLEY. THE ARRIVAL OF PLAINS HIGH
PRESSURE FROM UPSTREAM DURING THE DAY WILL KEEP HIGH TEMPERATURES
LOWER THAN NORMAL HOWEVER...AND WILL INCREASE CLOUDINESS. LIGHT
NORTHEAST WINDS WILL PREVAIL. SPRINKLES OR LIGHT RAIN MAY DEVELOP.
LOW TEMPS FRIDAY NIGHT WILL NOT IMPROVE FROM THE PREVIOUS NIGHT...
AND MAY DIP A DEGREE OR TWO FROM THE MID 40S IN THE UPPER VALLEY TO
THE LOWER 50S IN THE LOWER VALLEY.

AS THE CENTRAL PLAINS HIGH PRESSURE CENTER SHIFTS EAST INTO THE MID
MISSISSIPPI VALLEY AND OHIO VALLEY SATURDAY...A WEAK COASTAL THROUGH
WILL SET UP JUST OFFSHORE ALONG THE LOWER TEXAS COAST. THIS WILL
INCREASE THE CHANCES FOR LIGHT RAIN NEAR THE COAST AND WILL KEEP
THINGS MOSTLY CLOUDY BUT WITH MODERATE NORTHEAST WINDS. WINDS WILL
DECREASE SATURDAY NIGHT...WITH OVERNIGHT LOW TEMPS CLOSE TO THOSE OF
FRIDAY NIGHT IN THE LOWER 40S TO MID 50S. THE MID LEVEL PATTERN WILL
REMAIN RELATIVELY ZONAL THROUGH THIS TIME. MADE A SMALL CHANGE IN
THE POP GRIDS TO EXTEND CHANCE POPS FOR THE GULF WATERS AND COASTAL
ZONES AN EXTRA DAY THROUGH SUNDAY AS THE COASTAL TROUGH EXTENDS
NORTH ALONG THE LOWER TEXAS COAST. HIGH TEMPS ON SUNDAY WILL BE IN
THE LOWER TO MID 60S TO AROUND 70.

MOSTLY CLOUDY SKIES WITH ONLY SLIGHTLY LOWER RAIN CHANCES WILL
CONTINUE SUNDAY NIGHT WITH LITTLE WARM UP. LOW TEMPS WILL RANGE FROM
AROUND 50 IN THE UPPER VALLEY TO NEAR 60 IN THE LOWER VALLEY. THE
PREVIOUS FORECAST REMAINS INTACT FOR MONDAY UNDER MOSTLY CLOUDY
SKIES WITH A BRIEF WARMING TREND...THOUGH ANOTHER HIGH PRESSURE AIR
MASS LOOKS LIKE IT WILL BE ON THE WAY INTO THE AREA NEXT TUESDAY.

&&

.MARINE...
TONIGHT THROUGH WEDNESDAY NIGHT...THE NORTHERLY WINDS HAVE STARTED
TO DIMINISH ACROSS THE LAGUNA MADRE THIS AFTERNOON ALLOWING THE
BAY CONDITIONS TO IMPROVE STEADILY. OUT ACROSS THE LOWER TX GULF
WATERS AT BUOY020 SCA CONDITIONS CONTINUE WITH A STEADY NORTH WIND
RUNNING AT 20G25KT WITH SEAS AROUND 6 FT. THE GULF PGF WILL BE
SLOW TO DIMINISH THROUGHOUT THE OVERNIGHT HOURS AND WILL LIKELY
KEEP THE WINDS AND SEAS OFFSHORE AT OR ABOVE SCA CRIT THROUGH
TOMORROW MORNING. THE GRADIENT WILL THEN WEAKEN ENOUGH ALLOWING
THE SURFACE WINDS AND SEAS TO FALL BELOW SCA LEVELS AS THE CENTER
OF THE SURFACE HIGH MOVES CLOSER TO THE TX COASTLINE. WILL EXTEND
THE SCA FOR THE GULF WATERS A FEW HOURS THROUGHOUT WED MORNING.
OTHERWISE NO OTHER MAJOR CHANGES MADE TO THE CURRENT SHORT TERM
FORECAST WORDING.

THURSDAY THROUGH SUNDAY...LIGHT TO MODERATE SOUTHEAST WINDS AND LOW
SEAS WILL BEGIN THE LONG TERM AS BROAD HIGH PRESSURE DOMINATES THE
NORTHWEST GULF WATERS. LIGHT COASTAL SHOWERS WILL DEVELOP BY FRIDAY
AS NEW AND COOLER HIGH PRESSURE ARRIVES FROM THE NORTH. SOME TURNING
AND STRENGTHENING OF WINDS WILL OCCUR AS A SURFACE TROUGH DEVELOPS
ALONG THE COAST...WITH INCREASING RAIN CHANCES FRIDAY NIGHT AND
SATURDAY...CONTINUING INTO SUNDAY. NORTHEAST WINDS ASSOCIATED WITH
THE COASTAL TROUGH WILL BECOME STRONG ENOUGH FRIDAY NIGHT TO MEET
SMALL CRAFT ADVISORY CRITERIA...WILL QUICKLY DETERIORATE MARINE
CONDITIONS...AND WILL BUILD SEAS TO 10 FEET DUE TO THE FAVORABLE
WIND DIRECTION. THE HAZARDOUS CONDITIONS WILL CONTINUE INTO
SUNDAY...AFTER WHICH THE WEATHER ASSOCIATED WITH THE TROUGH WILL
SHIFT NORTH AND THE TROUGH WILL WEAKEN.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  36  58  38  66 /  10   0   0   0
BROWNSVILLE          35  59  39  67 /   0   0   0   0
HARLINGEN            31  60  36  67 /   0   0   0   0
MCALLEN              36  61  39  69 /   0   0   0   0
RIO GRANDE CITY      34  61  35  69 /   0   0   0   0
SOUTH PADRE ISLAND   42  55  41  66 /  10   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY
     FOR TXZ248>257.

     FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM CST WEDNESDAY FOR
     TXZ248>255.

     FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
     FOR TXZ249>251.

GM...SMALL CRAFT ADVISORY UNTIL NOON CST WEDNESDAY FOR GMZ150-155-170-
     175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

60/54/MARTINEZ
Hazardous weather outlook, Dec 6, 2:22 PM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
222 PM CST TUE DEC 6 2011

TXZ248>257-071100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
222 PM CST TUE DEC 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT.

A FREEZE WARNING IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS AND DEEP
SOUTH TEXAS TONIGHT WITH EXCEPTION TO COASTAL WILLACY AND CAMERON
COUNTIES. FREEZING TEMPERATURES OF 28 TO 32 DEGREES ARE POSSIBLE
FOR 2 HOURS OR MORE OVERNIGHT INTO WEDNESDAY MORNING.

A WIND CHILL ADVISORY IS IN EFFECT TONIGHT FOR ALL OF DEEP SOUTH
TEXAS AND RIO GRANDE VALLEY. WIND CHILLS OF 20 TO 30 DEGREES ARE
EXPECTED OVERNIGHT WITH WINDS OF 10 TO 15 MPH COMBINING WITH
TEMPERATURES FALLING THROUGH THE 40S AND NEARING FREEZING BY
SUNRISE WEDNESDAY.

THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE
ISLAND AND BOCA CHICA BEACH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FREEZE WATCH IS IN EFFECT FOR JIM HOGG...BROOKS...AND KENEDY
COUNTIES FOR WEDNESDAY NIGHT INTO THURSDAY MORNING.

THERE WILL BE A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE ISLAND AND BOCA CHICA BEACH WEDNESDAY AND MODERATE ON THURSDAY.
AN ELEVATED RISK OF RIP CURRENT IS EXPECTED OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. PLEASE REPORT ANY
DAMAGE THAT MAY BE CAUSED BY FREEZING TEMPERATURES TO THE NATIONAL
WEATHER SERVICE OFFICE IN BROWNSVILLE AT 1 9 5 6 5 0 4 3 0 8 4.

GMZ130-132-135-150-155-170-175-071100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
222 PM CST TUE DEC 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE WATERS ZERO
TO 60 MILES EAST OF SOUTH PADRE ISLAND TONIGHT INTO WEDNESDAY
MORNING. NORTH WINDS OF 20 TO 25 KNOTS AND SEAS 5 TO 8 FEET ARE
EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SMALL CRAFT ADVISORIES ARE EXPECTED TO CONTINUE THROUGH NOON
WEDNESDAY MAY HAVE TO BE EXTENDED TROUGH THE AFTERNOON.

SMALL CRAFT ADVISORIES MAY HAVE TO BE REISSUED SATURDAY THROUGH
MONDAY AS SOUTH WINDS INCREASE IN ADVANCE OF ANOTHER STORM SYSTEM
AND COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 6:06 PM CSTSmall Craft Advisory for WindsBRO19 hr
Dec 6, 5:01 AM CSTFreeze WatchBROBrooks, Jim Hogg, Kenedy, Starr, Willacy, Zapata9 hr
Dec 6, 1:47 PM CSTWind Chill AdvisoryBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more8 hr
Dec 6, 2:23 PM CSTFreeze WatchBROBrooks, Jim Hogg, Kenedy24 hr

Nearby

Freeze Warnings in Texas, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.